Medical Questions > Conditions and Diseases > Vision and Eye Disorders Forum

Visiodyne therapy and visual anomalies

Must Read
What is pink eye and how long is pink eye contagious? Basic facts on types of conjunctivitis and pink eye here....
Pink eye can be allergic, infectious or chemical. Details about what causes pink eye here....
What to do for pink eye? Learn to identify symptoms of pink eye first, and know when to seek medical help. Start understanding more here....
I care for an elderly mother who has been diagnosed with macular degeneration which has been treated through Visiodyne therapy. My concern is the visual anomalies she thinks are present. She will insist there are lines on the walls, floors and furniture. She also thinks someone has drawn lines on her arms and hands. I would like to know if this is physiological or psychological. The episodes are transient but sometimes last for a day or more and then disappear. It also occurs at other locations such as at my sister's house or even the doctor's office. Any help would be appreciated.
Did you find this post helpful?
|

User Profile
replied July 20th, 2009
Extremely eHealthy
What your mother sees are most likely eye floaters.
Usually, they are harmless, but when follow a treatment for macular degeneration, they could be a side effect of the treatment.
Actually, the eye floaters, especially, if their number increases over time, may indicate a risk for retinal detachment that is a side effect of some macular degeneration treatments.
Another possible explanation are visual hallucinations in patients with macular degeneration when their vision loss becomes more severe.


Best wishes!
Marija
|
Did you find this post helpful?

replied July 20th, 2009
Thanks, I am familiar with floaters. What she is seeing is very distinct lines and even squares as if they had been drawn with a marker. At times she sees them all up and down her forearms. I have found her with her sleeves pulled up to the elbows talking about all the marks someone has drawn on her arms. Sometime she has washed her arms or used face cream to try to remove them. This is the reason I think it is more psychological.
|
Did you find this post helpful?

User Profile
replied July 21st, 2009
Extremely eHealthy
I guess, the second suggestion I gave is most likely her problem, visual hallucination due to impaired vision or known as Charles Bonnet syndrome.
Actually, visual hallucinations don't appear only as a part of mental illness, but, may relate to anomalies in almost any part of the visual pathway (from the eye to the vision center in brain).
They occur in various medical, neurological, ocular, and not only psychiatric disorders and drug induced states.
Doctors are unfamiliar with the syndrome as a possible diagnosis, and many elderly people are misdiagnosed as mentally ill.

Talk with her ophthalmologist or inform yourself more detailed about this syndrome before making a definitive decision!

Best wishes!
Marija
|
Did you find this post helpful?
Quick Reply